About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 705179, 22 pages
http://dx.doi.org/10.1155/2012/705179
Research Article

Nonstandard Finite Difference Variational Integrators for Multisymplectic PDEs

Department of Mathematics, Harbin Institute of Technology, 2 Wenhua West Road, Shandong, Weihai 264209, China

Received 12 August 2012; Accepted 4 October 2012

Academic Editor: Renat Zhdanov

Copyright © 2012 Cuicui Liao and Xiaohua Ding. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Abraham and J. E. Marsden, Foundations of Mechanics, Benjamin/Cummings Publishing, Reading, Mass, USA, 2nd edition, 1978. View at Zentralblatt MATH
  2. J.-B. Chen, “Variational integrators and the finite element method,” Applied Mathematics and Computation, vol. 196, no. 2, pp. 941–958, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. J.-B. Chen, M.-Z. Qin, and R. Scherer, “Multisymplectic and variational integrators,” International Journal of Pure and Applied Mathematics, vol. 44, no. 4, pp. 509–536, 2008. View at Zentralblatt MATH
  4. P. G. Ciarlet, A. Iserles, R. V. Kohn, and M. H. Wright, Simulating Hamltonian Dynamics, Cambridge Monographs on Applied and Computational Mathematics, Cambridge University Press, New York, NY, USA, 2004.
  5. J. E. Marsden and M. West, “Discrete mechanics and variational integrators,” Acta Numerica, vol. 10, pp. 357–514, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. J. E. Marsden, G. W. Patrick, and S. Shkoller, “Multisymplectic geometry, variational integrators, and nonlinear PDEs,” Communications in Mathematical Physics, vol. 199, no. 2, pp. 351–395, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. M. Leok and J. Zhang, “Discrete Hamiltonian variational integrators,” IMA Journal of Numerical Analysis, vol. 31, no. 4, pp. 1497–1532, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. K. I. Nawafleh, “Canonical quantization of higher-order Lagrangians,” Journal of Applied Mathematics, vol. 2011, Article ID 375838, 11 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. S. Pekarsky and J. E. Marsden, “Abstract mechanical connection and abelian reconstruction for almost Kähler manifolds,” Journal of Applied Mathematics, vol. 1, no. 1, pp. 1–28, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. J. Vankerschaver, C. Liao, and M. Leok, “Generating functionals and Lagrangian PDEs,” Journal of Nonlinear Science. In press. View at Publisher · View at Google Scholar
  11. R. E. Mickens, Applications of Nonstandard Finite Difference Schemes, World Scientific Publishing, Singapore, 2000. View at Publisher · View at Google Scholar
  12. R. E. Mickens, “Nonstandard finite difference schemes for differential equations,” Journal of Difference Equations and Applications, vol. 8, no. 9, pp. 823–847, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. R. E. Mickens, “A nonstandard finite difference scheme for the diffusionless Burgers equation with logistic reaction,” Mathematics and Computers in Simulation, vol. 62, no. 1-2, pp. 117–124, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. R. E. Mickens, “Dynamic consistency: a fundamental principle for constructing nonstandard finite difference schemes for differential equations,” Journal of Difference Equations and Applications, vol. 11, no. 7, pp. 645–653, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. R. E. Mickens, “A numerical integration technique for conservative oscillators combining nonstandard finite-difference methods with a Hamilton's principle,” Journal of Sound and Vibration, vol. 285, no. 1-2, pp. 477–482, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. A. J. Arenas, G. González-Parra, and B. M. Chen-Charpentier, “A nonstandard numerical scheme of predictor-corrector type for epidemic models,” Computers & Mathematics with Applications, vol. 59, no. 12, pp. 3740–3749, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. G. González-Parra, A. J. Arenas, and B. M. Chen-Charpentier, “Combination of nonstandard schemes and Richardson's extrapolation to improve the numerical solution of population models,” Mathematical and Computer Modelling, vol. 52, no. 7-8, pp. 1030–1036, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. R. J. Villanueva, A. J. Arenas, and G. Gonzlez-Parra, “A nonstandard dynamically consistent numerical scheme applied to obesity dynamics,” Journal of Applied Mathematics, vol. 2008, Article ID 640154, 14 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. P. M. Jordan, “A nonstandard finite difference scheme for nonlinear heat transfer in a thin finite rod,” Journal of Difference Equations and Applications, vol. 9, no. 11, pp. 1015–1021, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. A. Malek, “Applications of nonstandard finite difference methods to nonlinear heat transfer problems heat transfer-mathematical modelling,” Numerical Methods and Information Technology In press. View at Publisher · View at Google Scholar
  21. Q. Ma, D. Ding, and X. Ding, “A nonstandard fnite-difference method for a linear oscillator with additive noise,” Applied Mathematics and Information Science. In press. View at Publisher · View at Google Scholar
  22. P. M. Manning and G. F. Margrave, “Introduction to non-standard fnite-difference modelling,” CREWES Research Report 18, 2006.
  23. T. J. Bridges, “Multi-symplectic structures and wave propagation,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 121, no. 1, pp. 147–190, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. T. J. Bridges and S. Reich, “Numerical methods for Hamiltonian PDEs,” Journal of Physics A, vol. 39, no. 19, pp. 5287–5320, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. T. J. Bridges and S. Reich, “Multi-symplectic integrators: numerical schemes for Hamiltonian PDEs that conserve symplecticity,” Physics Letters A, vol. 284, no. 4-5, pp. 184–193, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. J. Hong and Y. Liu, “A novel numerical approach to simulating nonlinear Schrödinger equations with varying coefficients,” Applied Mathematics Letters, vol. 16, no. 5, pp. 759–765, 2003. View at Publisher · View at Google Scholar
  27. J. Hong, Y. Liu, H. Munthe-Kaas, and A. Zanna, “Globally conservative properties and error estimation of a multi-symplectic scheme for Schrödinger equations with variable coefficients,” Applied Numerical Mathematics, vol. 56, no. 6, pp. 814–843, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. X.-C. Li and W.-A. Yao, “Symplectic analytical solutions for the magnetoelectroelastic solids plane problem in rectangular domain,” Journal of Applied Mathematics, vol. 2011, Article ID 165160, 15 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. J. Vankerschaver and M. Leok, “A variational, second-order integrator for point vortices on the sphere,” . In press. View at Publisher · View at Google Scholar
  30. T. Meis and U. Marcowitz, Numerical Solution of Partial Differential Equations, Springer, Berlin, Germany, 1981.
  31. A. M. A. El-Sayed, A. Elsaid, and D. Hammad, “A reliable treatment of homotopy perturbation method for solving the nonlinear klein-gordon equation of arbitrary (fractional) orders,” Journal of Applied Mathematics, vol. 2012, Article ID 581481, 13 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. J.-B. Chen, “A multisymplectic integrator for the periodic nonlinear Schrödinger equation,” Applied Mathematics and Computation, vol. 170, no. 2, pp. 1394–1417, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. J.-B. Chen, M.-Z. Qin, and Y.-F. Tang, “Symplectic and multi-symplectic methods for the nonlinear Schrödinger equation,” Computers & Mathematics with Applications, vol. 43, no. 8-9, pp. 1095–1106, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. M. Leok and T. Shingel, “General techniques for constructing variational integrators,” Frontiers of Mathematics in China, vol. 7, no. 2, pp. 273–303, 2012. View at Publisher · View at Google Scholar
  35. S. Zhou and X. Cheng, “Numerical solution to coupled nonlinear Schrödinger equations on unbounded domains,” Mathematics and Computers in Simulation, vol. 80, no. 12, pp. 2362–2373, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. S. Zhou and X. Cheng, “A linearly semi-implicit compact scheme for the Burgers-Huxley equation,” International Journal of Computer Mathematics, vol. 88, no. 4, pp. 795–804, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH